MAUDE Adverse Event Report: ETHICON INC. PROLENE SOFT MESH 12INX14IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE SOFT MESH 12INX14IN; MESH, SURGICAL, POLYMERIC
Catalog Number SPMXXL
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Nausea (1970); Pain (1994); Vomiting (2144); Discomfort (2330); Swelling/ Edema (4577); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that patient underwent hernia revision surgery on (b)(6) 2022 and mesh was implanted.It was reported that patient experienced undisclosed adverse events.It was reported that patient had hernia repair surgery on (b)(6) 2014 and mesh was implanted.Other procedure was captured in a separate file.
 
Additional Manufacturer Narrative
Date sent to the fda: 8/12/2024.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/28/2024.Additional b5 narrative: it was reported that the patient experienced bulge at the umbilicus causing pain, nausea, vomiting and discomfort.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SOFT MESH 12INX14IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19959940
Report Number2210968-2024-08337
Device Sequence Number7064982
Product Code FTL
UDI-Device Identifier10705031050518
UDI-Public(01)10705031050518
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSPMXXL
Device Lot NumberMHR769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale